Alert archive / Georgia / Tornado Warnings in 1995
Tornado Warning 52, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Nov 11, 1995, 1:15 PM EST for Ware County, Georgia. It was in force for 45 min.
The area
The counties it named.
The facts
- Issued
- Nov 11, 1995, 1:15 PM EST (18:15 UTC)
- Expired
- Nov 11, 1995, 2:00 PM EST
- In force
- 45 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Ware County, GA
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.3 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAX 111828 TORJAX GAC299-111900- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 115 PM EST SAT NOV 11 1995 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 200 PM EST FOR PERSONS IN THE FOLLOWING LOCATIONS ... IN SOUTHEAST GEORGIA ...NORTHERN WARE COUNTY AT 125 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A POSSIBLE TORNADO IN THE GLENNMORE AREA. THIS STORM SHOULD MOVE THROUGH NEEDHAM AND INTO THE WAYCROSS AREAS BY 145 PM TO 2 PM EST. PERSONS IN THE WARNED AREA SHOULD TAKE SHELTER IMMEDIATELY. IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A BASEMENT. GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN AN INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. USE BLANKETS...PILLOWS... OR CUSHIONS TO COVER YOUR BODY. AVOID WINDOWS. SANDRIK
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Nov 11, 9:52 AM EST, 3 hours 23 minutes earlier.
Area forecast discussion, Nov 11, 9:52 AM EST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 950 AM EST SAT NOV 11 1995 OBSVG SQLN ON KJGX WSR 88D AS IT APCHS CWA. W/ STNG FLO OUT OF NE GLFMEX AND DAYTM HTG TO DESTABILZE AMS THINGS SHUD POP ERLY AFTN IN GA AND LATE AFTN INTO EVE OVR NE FL. VWP HAS 30 KT SPD SHR BTWN 1K AND 2K W/ 35 KT WND IND AT 2K SO TORNADIC ACTIVITY IS A GUD POSSIBILITY TDA. SANDRIK
In the hours before
Special weather statement, Nov 11, 9:22 AM EST, 3 hours 53 minutes before
GAZ133-112000- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 922 AM EST SAT NOV 11 1995 A TORNADO WATCH IS IN EFFECT FOR JEFF DAVIS COUNTY THROUGH 2 PM EST... A VERY STRONG COLD FRONT WILL MOVE RAPIDLY OVER SOUTHEASTERN GEORGIA THIS AFTERNOON. A WARM MOIST SOUTHERLY FLOW FROM THE GULF OF MEXICO IN ADVANCE OF THE FRONT WILL AID THUNDERSTORM DEVELOPMENT AND TURNING OF THE WIND IN THE LOWEST LAYERS WILL PROVIDE AN IDEAL ENVIRONMENT FOR TORNADOES. PERSONS IN THE WATCH AREA SHOULD ANTICIPATE WIND GUSTS TO 75 MPH...HAIL UP TO ONE INCH IN DIAMETER...FREQUENT LIGHTNING AND THE POSSIBILITY OF TORNADOES. TORNADOES CAN AND DO DEVELOP WITH LITTLE OR NO WARNING IN THIS TYPE OF SITUATION. IF SEVERE WEATHER IS SIGHTED TAKE SHELTER IN AN INTERIOR ROOM AWAY FROM WINDOWS. MOBILE HOMES DO NOT PROVIDE ADEQUATE SHELTER IN THE EVENT OF SEVERE WEATHER...SEEK SHELTER IN A REINFORCED BUILDING OR IN A DITCH OR CULVERT IF SHELTER IS NOT READILY AVAILABLE. DO NOT TRY TO OUTRUN A TORNADO IN A CAR...DURING THE LAST SEVERE WEATHER EVENT TWO PEOPLE WERE INJURED WHEN THEIR CAR WAS FLIPPED OVER BY A TORNADO. ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS RECOMMENDED IN JEFF DAVIS COUNTY THIS AFTERNOON. SANDRIK
Special weather statement, Nov 11, 9:23 AM EST, 3 hours 52 minutes before
GAZ133-112000- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 922 AM EST SAT NOV 11 1995 A TORNADO WATCH IS IN EFFECT FOR JEFF DAVIS COUNTY THROUGH 2 PM EST... A VERY STRONG COLD FRONT WILL MOVE RAPIDLY OVER SOUTHEASTERN GEORGIA THIS AFTERNOON. A WARM MOIST SOUTHERLY FLOW FROM THE GULF OF MEXICO IN ADVANCE OF THE FRONT WILL AID THUNDERSTORM DEVELOPMENT AND TURNING OF THE WIND IN THE LOWEST LAYERS WILL PROVIDE AN IDEAL ENVIRONMENT FOR TORNADOES. PERSONS IN THE WATCH AREA SHOULD ANTICIPATE WIND GUSTS TO 75 MPH...HAIL UP TO ONE INCH IN DIAMETER...FREQUENT LIGHTNING AND THE POSSIBILITY OF TORNADOES. TORNADOES CAN AND DO DEVELOP WITH LITTLE OR NO WARNING IN THIS TYPE OF SITUATION. IF SEVERE WEATHER IS SIGHTED TAKE SHELTER IN AN INTERIOR ROOM AWAY FROM WINDOWS. MOBILE HOMES DO NOT PROVIDE ADEQUATE SHELTER IN THE EVENT OF SEVERE WEATHER...SEEK SHELTER IN A REINFORCED BUILDING OR IN A DITCH OR CULVERT IF SHELTER IS NOT READILY AVAILABLE. DO NOT TRY TO OUTRUN A TORNADO IN A CAR...DURING THE LAST SEVERE WEATHER EVENT TWO PEOPLE WERE INJURED WHEN THEIR CAR WAS FLIPPED OVER BY A TORNADO. ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS RECOMMENDED IN JEFF DAVIS COUNTY THIS AFTERNOON. SANDRIK
Special weather statement, Nov 11, 12:20 PM EST, 55 minutes before
FLZ020>023-030-031-035-036-GAZ132>136-149>154-162>166-112300- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1220 PM EST SAT NOV 11 1995 ...THE STRONG SQUALL LINE IS POISED TO ENTER THE AREA... AT 1210 PM EST TALLAHASSEE DOPPLER RADAR SHOWS A STRONG SQUALL LINE MOVING THROUGH TAYLOR AND MADISON COUNTIES IN THE FLORIDA BIG BEND AND THOMAS...COOK AND COLQUITT COUNTIES OF SOUTHERN GEORGIA. TALLAHASSEE WEATHER HAS REPORTED SEVERAL BRIEF TORNADO TOUCHDOWNS AND WIND DAMAGE ASSOCIATED WITH THE PASSAGE OF THIS LINE. THIS LINE SHOULD BEGIN TO ENTER THE REGION DURING THE NEXT HOUR OR SO. PERSONS IN THE NORTHEASTERN FLORIDA/SOUTHEASTERN GEORGIA AREA SHOULD ANTICIPATE WIND GUSTS TO 75 MPH...HAIL UP TO ONE INCH IN DIAMETER...FREQUENT LIGHTNING AND THE POSSIBILITY OF TORNADOES. TORNADOES CAN AND DO DEVELOP WITH LITTLE OR NO WARNING IN THIS TYPE OF SITUATION. IF SEVERE WEATHER IS SIGHTED TAKE SHELTER IN AN INTERIOR ROOM AWAY FROM WINDOWS. MOBILE HOMES DO NOT PROVIDE ADEQUATE SHELTER IN THE EVENT OF SEVERE WEATHER...SEEK SHELTER IN A REINFORCED BUILDING OR IN A DITCH OR CULVERT IF SHELTER IS NOT READILY AVAILABLE. DO NOT TRY TO OUTRUN A TORNADO IN A CAR...DURING THE LAST SEVERE WEATHER EVENT TWO PEOPLE WERE INJURED WHEN THEIR CAR WAS FLIPPED OVER BY A TORNADO. IMMEDIATE ACTIVATION OF SPOTTERS AND EMERGENCY MANAGEMENT OFFICALS IS RECOMMENDED IN ALL OF SOUTHEASTERN GEORGIA AND IN HAMILTON...COLUMBIA...BAKER...SUWANNEE...GILCHRIST...ALACHUA... UNION AND BRADFORD COUNTIES. SANDRIK
Special weather statement, Nov 11, 12:22 PM EST, 53 minutes before
FLZ020>023-030-031-035-036-GAZ132>136-149>154-162>166-112300- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1220 PM EST SAT NOV 11 1995 ...THE STRONG SQUALL IN IS POISED TO ENTER THE AREA... AT 1210 PM EST TALLAHASSEE DOPPLER RADAR SHOWS A STRONG SQUALL LINE MOVING THROUGH TAYLOR AND MADISON COUNTIES IN THE FLORIDA BIG BEND AND THOMAS...COOK AND COLQUITT COUNTIES OF SOUTHERN GEORGIA. TALLAHASSEE WEATHER HAS REPORTED SEVERAL BRIEF TORNADO TOUCHDOWNS AND WIND DAMAGE ASSOCIATED WITH THE PASSAGE OF THIS LINE. THIS LINE SHOULD BEGIN TO ENTER THE REGION DURING THE NEXT HOUR OR SO. PERSONS IN THE NORTHEASTERN FLORIDA/SOUTHEASTERN GEORGIA AREA SHOULD ANTICIPATE WIND GUSTS TO 75 MPH...HAIL UP TO ONE INCH IN DIAMETER...FREQUENT LIGHTNING AND THE POSSIBILITY OF TORNADOES. TORNADOES CAN AND DO DEVELOP WITH LITTLE OR NO WARNING IN THIS TYPE OF SITUATION. IF SEVERE WEATHER IS SIGHTED TAKE SHELTER IN AN INTERIOR ROOM AWAY FROM WINDOWS. MOBILE HOMES DO NOT PROVIDE ADEQUATE SHELTER IN THE EVENT OF SEVERE WEATHER...SEEK SHELTER IN A REINFORCED BUILDING OR IN A DITCH OR CULVERT IF SHELTER IS NOT READILY AVAILABLE. DO NOT TRY TO OUTRUN A TORNADO IN A CAR...DURING THE LAST SEVERE WEATHER EVENT TWO PEOPLE WERE INJURED WHEN THEIR CAR WAS FLIPPED OVER BY A TORNADO. IMMEDIATE ACTIVATION OF SPOTTERS AND EMERGENCY MANAGEMENT OFFICALS IS RECOMMENDED IN ALL OF SOUTHEASTERN GEORGIA AND IN HAMILTON...COLUMBIA...BAKER...SUWANNEE...GILCHRIST...ALACHUA... UNION AND BRADFORD COUNTIES. SANDRIK
Special weather statement, Nov 11, 12:23 PM EST, 52 minutes before
FLZ020>023-030-031-035-036-GAZ132>136-149>154-162>166-112300- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1220 PM EST SAT NOV 11 1995 ...THE STRONG SQUALL LINE IS POISED TO ENTER THE AREA... AT 1210 PM EST TALLAHASSEE DOPPLER RADAR SHOWS A STRONG SQUALL LINE MOVING THROUGH TAYLOR AND MADISON COUNTIES IN THE FLORIDA BIG BEND AND THOMAS...COOK AND COLQUITT COUNTIES OF SOUTHERN GEORGIA. TALLAHASSEE WEATHER HAS REPORTED SEVERAL BRIEF TORNADO TOUCHDOWNS AND WIND DAMAGE ASSOCIATED WITH THE PASSAGE OF THIS LINE. THIS LINE SHOULD BEGIN TO ENTER THE REGION DURING THE NEXT HOUR OR SO. PERSONS IN THE NORTHEASTERN FLORIDA/SOUTHEASTERN GEORGIA AREA SHOULD ANTICIPATE WIND GUSTS TO 75 MPH...HAIL UP TO ONE INCH IN DIAMETER...FREQUENT LIGHTNING AND THE POSSIBILITY OF TORNADOES. TORNADOES CAN AND DO DEVELOP WITH LITTLE OR NO WARNING IN THIS TYPE OF SITUATION. IF SEVERE WEATHER IS SIGHTED TAKE SHELTER IN AN INTERIOR ROOM AWAY FROM WINDOWS. MOBILE HOMES DO NOT PROVIDE ADEQUATE SHELTER IN THE EVENT OF SEVERE WEATHER...SEEK SHELTER IN A REINFORCED BUILDING OR IN A DITCH OR CULVERT IF SHELTER IS NOT READILY AVAILABLE. DO NOT TRY TO OUTRUN A TORNADO IN A CAR...DURING THE LAST SEVERE WEATHER EVENT TWO PEOPLE WERE INJURED WHEN THEIR CAR WAS FLIPPED OVER BY A TORNADO. IMMEDIATE ACTIVATION OF SPOTTERS AND EMERGENCY MANAGEMENT OFFICALS IS RECOMMENDED IN ALL OF SOUTHEASTERN GEORGIA AND IN HAMILTON...COLUMBIA...BAKER...SUWANNEE...GILCHRIST...ALACHUA... UNION AND BRADFORD COUNTIES. SANDRIK
Special weather statement, Nov 11, 12:55 PM EST, 20 minutes before
FLZ020>025-030>033-035>038-040-501- GAZ132>136-149>154-162>166-501-501-112330- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1255 PM EST SAT NOV 11 1995 ...TORNADO WARNINGS ARE IN EFFECT FOR HAMITON AND SUWANNEE COUNTIES OF NORTHEASTERN FLORIDA... ...A TORNADO WATCH IS IN EFFECT FOR ALL OF SOUTHEASTERN GOERGIA AND NORTHEASTERN FLORIDA THROUGH 6 PM... AT 1245 PM EST TALLAHASSEE DOPPLER RADAR SHOWS A STRONG SQUALL LINE MOVING THROUGH TAYLOR AND MADISON COUNTIES IN THE FLORIDA BIG BEND AND THOMAS...COOK AND COLQUITT COUNTIES OF SOUTHERN GEORGIA. TALLAHASSEE WEATHER HAS REPORTED SEVERAL BRIEF TORNADO TOUCHDOWNS AND WIND DAMAGE ASSOCIATED WITH THE PASSAGE OF THIS LINE. THIS LINE SHOULD BEGIN TO ENTER HAMILTON AND SUWANNEE COUNTIES MOMENTARLY. PERSONS IN THE NORTHEASTERN FLORIDA/SOUTHEASTERN GEORGIA AREA SHOULD ANTICIPATE WIND GUSTS TO 80 MPH...HAIL UP TO ONE INCH IN DIAMETER...FREQUENT LIGHTNING AND THE POSSIBILITY OF TORNADOES. TORNADOES CAN AND DO DEVELOP WITH LITTLE OR NO WARNING IN THIS TYPE OF SITUATION. IF SEVERE WEATHER IS SIGHTED TAKE SHELTER IN AN INTERIOR ROOM AWAY FROM WINDOWS. MOBILE HOMES DO NOT PROVIDE ADEQUATE SHELTER IN THE EVENT OF SEVERE WEATHER...SEEK SHELTER IN A REINFORCED BUILDING OR IN A DITCH OR CULVERT IF SHELTER IS NOT READILY AVAILABLE. DO NOT TRY TO OUTRUN A TORNADO IN A CAR...DURING THE LAST SEVERE WEATHER EVENT TWO PEOPLE WERE INJURED WHEN THEIR CAR WAS FLIPPED OVER BY A TORNADO. IMMEDIATE ACTIVATION OF SPOTTERS AND EMERGENCY MANAGEMENT OFFICALS IS RECOMMENDED IN ALL OF SOUTHEASTERN GEORGIA AND NORTHEASTERN FLORIDA. SANDRIK
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 1:06 PM EST | Severe Thunderstorm Warning | JAX | Clinch | 69 min |
| Nov 11, 1:06 PM EST | Severe Thunderstorm Warning | JAX | Ware | 54 min |
| Nov 11, 1:26 PM EST | Severe Thunderstorm Warning | JAX | Brantley | 49 min |
Nearby
Tornado Warnings in Georgia, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.